Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 12, NWS La Crosse, WI

May 26, 2016Clayton County, Fayette County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at May 26, 2016, 4:52 AM CDT for Clayton County, Fayette County, Iowa. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2016, 4:52 AM CDT (09:52 UTC)
Expired
May 26, 2016, 5:45 AM CDT
In force
53 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clayton County, IA, Fayette County, IA

The radar

The La Crosse radar (KARX), 122 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:55 AM CDTTSTM WND GST 623 W Oelwein, IA
May 26, 5:00 AM CDTTSTM WND DMGOelwein, IAPOWER OUTAGES IN OELWEIN FROM DOWNED LINES AND TRANSFORMER DAMAGE.
May 26, 5:00 AM CDTTSTM WND DMGOelwein, IA20 TO 30 INCH DIAMETER TREE DOWN ACROSS 46TH AVE SE IN OELWEIN.
May 26, 5:15 AM CDTTSTM WND DMG1 Sw Monona, IA50 MPH WINDS, POWER LINES DOWN, TREE DAMAGE IN MONONA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1865 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WUUS53 KARX 260952
SVRARX
IAC043-065-261045-
/O.NEW.KARX.SV.W.0012.160526T0952Z-160526T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
452 AM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CLAYTON COUNTY IN NORTHEASTERN IOWA...
  FAYETTE COUNTY IN NORTHEASTERN IOWA...

* UNTIL 545 AM CDT

* AT 452 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM HAWKEYE TO NEAR VOLGA...MOVING NORTHEAST AT 65 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ELKADER AROUND 500 AM CDT. 
  FARMERSBURG AROUND 505 AM CDT. 
  POSTVILLE AND MONONA AROUND 515 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LUANA...
WADENA...WESTGATE...ST. LUCAS AND ST. OLAF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4264 9208 4308 9208 4308 9118 4264 9152
TIME...MOT...LOC 0952Z 231DEG 59KT 4292 9193 4275 9147 

HAIL...<.75IN
WIND...60MPH
 
$$

DAB
3 follow-up statements
973 
WWUS53 KARX 261006
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
506 AM CDT THU MAY 26 2016

IAC043-065-261045-
/O.CON.KARX.SV.W.0012.000000T0000Z-160526T1045Z/
CLAYTON IA-FAYETTE IA-
506 AM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR WESTERN CLAYTON AND FAYETTE COUNTIES...

AT 506 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WEST UNION TO ELKADER...MOVING NORTHEAST AT 55
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...AIRPORT REPORTED. A GUST TO 62 MPH WAS RECORDED AT OELWEIN JUST BEFORE 5 AM. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ELKADER AROUND 510 AM CDT. 
  FARMERSBURG AROUND 515 AM CDT. 
  POSTVILLE AND MONONA AROUND 520 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LUANA...
WADENA...WESTGATE...ST. LUCAS AND ST. OLAF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4264 9208 4308 9208 4308 9118 4264 9152
TIME...MOT...LOC 1006Z 224DEG 46KT 4302 9186 4285 9140 

HAIL...<.75IN
WIND...60MPH
 
$$

DAB
461 
WWUS53 KARX 261024
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
524 AM CDT THU MAY 26 2016

IAC043-065-261045-
/O.CON.KARX.SV.W.0012.000000T0000Z-160526T1045Z/
CLAYTON IA-FAYETTE IA-
524 AM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR WESTERN CLAYTON AND FAYETTE COUNTIES...

AT 523 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF POSTVILLE TO NEAR MCGREGOR...MOVING
NORTHEAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED WIND GUSTS OF 40 MPH AT
         EDGEWOOD AND 62 MPH AT OELWEIN. BOTH OF THESE WERE WELL
         BEHIND THE STORMS.  

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN CLAYTON AND FAYETTE COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS: LUANA...WADENA...WESTGATE...ST. LUCAS AND ST. OLAF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4264 9208 4308 9208 4308 9118 4264 9152
TIME...MOT...LOC 1023Z 231DEG 59KT 4317 9160 4300 9114 

HAIL...<.75IN
WIND...60MPH
 
$$

DAB
036 
WWUS53 KARX 261039
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
539 AM CDT THU MAY 26 2016

IAC043-065-261045-
/O.CON.KARX.SV.W.0012.000000T0000Z-160526T1045Z/
CLAYTON IA-FAYETTE IA-
539 AM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR WESTERN CLAYTON AND FAYETTE COUNTIES...

AT 536 AM CDT...SEVERE THUNDERSTORMS HAD MOVED OUT OF THE AREA 
BUT WINDS CONTINUED TO GUST IN THE 35 TO 55 MPH RANGE. 

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THE WARNING WILL BE ALLOWED TO EXPIRE AT 545 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4264 9208 4308 9208 4308 9118 4264 9152
TIME...MOT...LOC 1038Z 231DEG 59KT 4331 9135 4315 9089 

HAIL...<.75IN
WIND...60MPH
 
$$

DAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:56 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 26, 1:56 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
156 AM CDT THU MAY 26 2016

.SHORT TERM...(Tonight through Thursday night)
Issued at 155 am CDT Thu May 26 2016

Issued this product early tonight with thunderstorms moving in.
Focus was on trying to get the next 24 hours as correct as
possible in this challenging flow and forcing environment for
storms.

Regional radar is showing a broken line of storms near I-35 at
0630z. This convection was tied to a mid-upper tropospheric
shortwave trough over ern SD/NE per RAP model analysis and GOES
water vapor imagery. Low-level support for this convection is not
well focused nor even considered moderate in intensity. There is
a weak front extending n-s through wrn MN south through about
topeka, with drier air to the west in low-levels. A stationary
front depicting the more unstable warm sector is along I-94 in WI.
SPC mesoa indicating MUCAPEs in the 1000 J/Kg range over much of
the area and warm sector, diminishing into WI. Surface CIN in the
150 j/kg+ range.

For this morning, deeper wind shear does increase over the next
several hours with supercell values suggested as the activity
moves across the forecast area. The latest hrrr and DEV hrrr
suggest some moderate updraft helicity values with convection as
it crosses the area, confirming a supercell/spinning storm
threat. Overall the MUCAPE should be somewhere around 750-1000
J/Kg in weak-moderate forcing. Latest HRRR forecasts diminish the
coverage and intensity as the convection moves east. Thus, an
isolated severe storm risk exists, especially west of the
Miss river, but overall with lack of strong forcing and waning
CAPE, would not expect widespread severe weather. But warnings for
mainly large hail are possible. damaging winds could occur as well
but surface stability around sunrise works against it.

The frontal system/wave moves east with the mid-level shortwave
trough today per latest rap and 26.00z nam forecasts, dewpoints in
the surface-850mb layer decrease today somewhat, especially I-90
and north. This drying is seen across SD at this time with 50s
dewpoints. Shortwave ridging does build in to provide what seems
to be a clean day across the area post-morning convection. Have
kept a slight chance of afternoon storms in WI where slight
convergence on the washing out front will exist.

Focus then turns to backing low-level flow in the Central Plains
and a rich maritime air mass across the MO/KS region...as the
long wave trough over the western U.S. edges east toward the
Plains. Moderate low-level moisture transport convergence focuses
into the MO river valley near omaha/kc later today in the spc
enhanced risk. With mid-upper level tropospheric flow putting the
area directly downstream from that region...have some
susceptibility for convection to want to work north tied to
convective shortwave energy. Some consensus exists in the
deterministic 26.00z runs and latest RAP solutions with the low-
level moisture transport convergence evolving northeast tonight.
however...the low-level moisture transport convergence also is
focused south of I-80 feeding a SEWRD propagation per Corfidi
vectors...so having some doubts on the threat. If the convection
ties to the convective shortwave emanating from the afternoon
convection...forward propagating Corfidi vectors give it a chance
to move in. DEV HRRR would suggest the latter solution with
overnight convection moving in from the south. The deeper shear is
15-20 kts late thursday night into Friday morning which limits the
severe potential.

.LONG TERM...(Friday through Wednesday)
Issued at 155 am CDT Thu May 26 2016

Long wave trough over the southwest U.S. ejects into the great
lakes saturday with more pre-trough convection suggested Friday
night as well. Have kept the forecast pretty consistent with
previous. Feel as through it is good to keep detailed moves in
the forecast to about 24 hours out. Bottom line of the weekend is
drying looks to come in for Sunday and Monday with lower rain
chances post-low and in mainly ridging aloft. Severe chances
Friday and Saturday look quite low as wind shear is minimal. New
SPC day 2 outlook confirms this for friday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1150 PM CDT Wed May 25 2016

Showers and thunderstorms will move across the TAF sites tonight
in the 10-12z timeframe . Gusty winds to 30 kts and some small
hail is possible in the stronger storms along with MVFR
conditions. Skies will scatter out in the wake of the early
morning showers and thunderstorms with VFR conditions expected
through the rest of today. Look for a sct-bkn cumulus deck to
develop by late morning with cloud bases around 5 kft. Another
round of showers and storms is possible at the TAF sites Thursday
night

&&

.ARX Watches/Warnings/Advisories...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...BAUMGARDT
LONG TERM...BAUMGARDT
AVIATION...WETENKAMP
Hazardous weather outlook, May 26, 2:21 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
221 AM CDT THU MAY 26 2016

WIZ017-029-032>034-042>044-261300-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS-
221 AM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH
DURING THE DAYBREAK HOURS. A FEW STORMS MAY PRODUCE SMALL
HAIL...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY EVENING INTO THE
OVERNIGHT HOURS. HAIL...GUSTY WINDS...LIGHTNING...AND BRIEF HEAVY
RAINFALL WOULD BE THE MAIN THREATS.

OCCASIONAL THUNDERSTORMS ARE FORECAST THROUGH THE HOLIDAY WEEKEND
AND INTO EARLY NEXT WEEK. STRONG THUNDERSTORMS ARE POSSIBLE FROM
TIME TO TIME WITH GUSTY WINDS...LIGHTNING...AND HAIL THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041-053>055-
061-261300-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
221 AM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS THE AREA BETWEEN
3 AND 8 AM. A FEW STORMS COULD BECOME STRONG WITH HAIL...GUSTY
WINDS...AND BRIEF HEAVY DOWNPOURS. ISOLATED SEVERE STORMS ARE
POSSIBLE. THE STORMS ARE EXPECTED TO SLOWLY WEAKEN AS THEY SHIFT
EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NIGHT.
HAIL...GUSTY WINDS...LIGHTNING...AND BRIEF HEAVY RAINFALL WOULD BE
THE MAIN THREATS.

OCCASIONAL THUNDERSTORMS ARE FORECAST THROUGH THE HOLIDAY WEEKEND
AND INTO EARLY NEXT WEEK. STRONG THUNDERSTORMS ARE POSSIBLE FROM
TIME TO TIME WITH GUSTY WINDS...LIGHTNING...AND HAIL THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATIONS IS NOT EXPECTED AT THIS TIME.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BAUMGARDT

In the hours before

Local storm report, May 26, 3:42 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
342 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 AM     TSTM WND DMG     OSAGE                   43.28N 92.81W
05/26/2016                   MITCHELL           IA   LAW ENFORCEMENT

            POWER LINES DOWN IN OSAGE.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Special weather statement, May 26, 3:52 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
352 AM CDT THU MAY 26 2016

IAZ009-010-MNZ079-087-088-095-096-WIZ032-260945-
WINNESHIEK-HOWARD-WINONA-HOUSTON-WABASHA-FILLMORE-OLMSTED-BUFFALO-
352 AM CDT THU MAY 26 2016

...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT HOWARD...
NORTHERN WINNESHIEK...WINONA...FILLMORE...WABASHA...WESTERN
HOUSTON...EASTERN OLMSTED AND BUFFALO COUNTIES...

AT 351 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF FRONTENAC TO 7 MILES
NORTHEAST OF ELMA. MOVEMENT WAS EAST AT 45 MPH.

WIND GUSTS OF 50 TO 60 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THESE STRONG TO SEVERE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...WINONA...DECORAH...CRESCO...MONDOVI...WABASHA...PRESTON...ALMA...
BUFFALO...GOODVIEW...ST. CHARLES...PLAINVIEW...CHATFIELD...SPRING VALLEY...
EYOTA...RUSHFORD...LEWISTON...SPRING GROVE...ELGIN AND BUFFALO CITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STRONG TO SEVERE
THUNDERSTORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4437 9243 4441 9243 4446 9229 4441 9208
      4454 9205 4460 9185 4460 9156 4423 9155
      4421 9160 4417 9161 4414 9156 4410 9154
      4404 9157 4402 9154 4350 9152 4350 9161
      4334 9160 4321 9242 4437 9247
TIME...MOT...LOC 0851Z 251DEG 39KT 4436 9237 4332 9233

04
Local storm report, May 26, 4:05 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
405 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND GST     5 WSW CUMMINGSVILLE     43.84N 92.35W
05/26/2016  E55 MPH          FILLMORE           MN   TRAINED SPOTTER

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, May 26, 4:26 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
426 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     HAIL             PRESTON                 43.68N 92.08W
05/26/2016  E0.88 INCH       FILLMORE           MN   LAW ENFORCEMENT

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, May 26, 4:32 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
432 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 AM     HAIL             4 NNE PLAINVIEW         44.22N 92.14W
05/26/2016  E0.88 INCH       WABASHA            MN   TRAINED SPOTTER

&&

NWS LA CROSSE WI
IRIS SYSTEM
Special weather statement, May 26, 4:40 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
440 AM CDT THU MAY 26 2016

IAZ010-011-029-030-MNZ079-088-095-096-WIZ032>034-041-042-053>055-061-
261045-
CLAYTON-FAYETTE-WINNESHIEK-ALLAMAKEE-WINONA-WABASHA-HOUSTON-FILLMORE-
MONROE-LA
CROSSE-TREMPEALEAU-RICHLAND-BUFFALO-CRAWFORD-GRANT-VERNON-JACKSON-
440 AM CDT THU MAY 26 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLAYTON...EASTERN
FAYETTE...ALLAMAKEE...EASTERN WINNESHIEK...WINONA...EAST CENTRAL
WABASHA...EASTERN FILLMORE...HOUSTON...CRAWFORD...WESTERN MONROE...
SOUTHWESTERN JACKSON...TREMPEALEAU...LA CROSSE...VERNON...CENTRAL
GRANT...SOUTHWESTERN RICHLAND AND SOUTHEASTERN BUFFALO COUNTIES...

AT 440 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BUFFALO CITY TO DECORAH TO STANLEY.
MOVEMENT WAS EAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LA CROSSE...WINONA...SPARTA...DECORAH...PRAIRIE DU CHIEN...LA CRESCENT...
VIROQUA...WAUKON...LANCASTER...BLACK RIVER FALLS...ARCADIA...CALEDONIA...
WEST UNION...GUTTENBERG...WHITEHALL...ELKADER...LANSING...ONALASKA...
BUFFALO AND HOLMEN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4264 9073 4268 9090 4265 9090 4264 9184
      4427 9193 4446 9080 4442 9080 4442 9070
      4262 9063 4262 9070
TIME...MOT...LOC 0940Z 260DEG 42KT 4421 9185 4331 9180 4264 9177

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:35 AM CDTSpecial Weather StatementARXMitchell55 min
May 26, 2:51 AM CDTSevere Thunderstorm WarningARXMitchell54 min
May 26, 3:52 AM CDTSpecial Weather StatementARXHoward53 min
May 26, 4:40 AM CDTSpecial Weather StatementARXAllamakee, Clayton, Fayette, Winneshiek65 min
May 26, 5:28 AM CDTSevere Thunderstorm WarningARXAllamakee47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.